Heavy Snow, C W Box Elder/C W Xe Toole/X W Salt Lake/X Nw Utah
- When
- November 1, 12:00 AM MST to 10:00 PM MST
- Where
- C W Box Elder/C W Xe Toole/X W Salt Lake/X Nw Utah forecast zone
- Reported by
- GENERAL PUBLIC
A snowstorm that began on Halloween continued to pound portions of Northern Utah into the first day of November. Sporadic power outages were reported along the Wasatch Front.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A snowstorm that began on Halloween continued to pound portions of Northern Utah into the first day of November. Sporadic power outages were reported along the Wasatch Front. Some of the heavier snow totals included 27 inches at Solitude, 24 inches at Brighton, 22 inches at Alta, 21 inches at Snowbird, 13 inches in Heber City, 12 inches in Mountain Green and Woodland, 11 inches in Randolph, 9 inches in Coalville, and 2-8 inches over the remainder of the Wasatch Front valleys and benches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Oct 31, 9:00 PM MST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 900 PM MST FRI OCT 31 2003 .SYNOPSIS...A COLD UPPER LEVEL TROUGH TO OUR WEST WILL MOVE INTO THROUGH UTAH THIS WEEKEND AND BRING SIGNIFICANT PRECIPITATION. ANOTHER COLD TROUGH WILL FOLLOW NEXT WEEK KEEPING THE WEATHER UNSETTLED. && .DISCUSSION...MAJOR CHANGES COMING ASAP. WILL BE UPGRADING TO HEAVY SNOW...WINTER STORM IN MOUNTAINS BECAUSE OF WIND...WARNING FOR ZONES 3,4,6,8,9,10,14, THE NORTH TWO THIRDS OF 17 AND WY21 AND ISSUE A SNOW ADVISORY FOR 5,15 AND 16. VERY POTENT PATTERN INDICATED FOR THE NEXT 12 HOURS BY THE NEW 00Z ETA. VERY STRONG DIVERGENCE AT JET LEVEL FROM SLC SOUTHWEST TO NEAR DRA DEVELOPING OVER THE NEXT 3 HOURS AND CONTINUING THROUGH 12Z BEFORE WEAKENING AND SHIFTING SOUTH THROUGH MIDDAY. RAPID INCREASE IN CLOUDS UNDER THIS FORECAST DIVERGENCE AREA SUPPORTS THE IDEA THAT IT IS DEVELOPING NOW AS INDICATED. ALSO A NICE 500MB VORT MAX SLIDES EAST JUST SOUTH OF THE JET BETWEEN ABOUT 10-15Z. ALL THIS SAYS HEAVY SNOW A GOOD BET IN ABOUT A 75-100 MILE WIDE BAND SOUTH OF A LINE FROM NEAR SLC TO NEAR ELY. EXPECT THINGS TO TAPER OFF RAPIDLY BY AFTERNOON IN THE WEST BUT MORE SLOWLY OVER THE SOUTHER. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...HEAVY SNOW WARNING THROUGH 18Z SATURDAY ZONES 3,4,6,14 ...WINTER STORM WARNING THROUGH SATURDAY ZONES 8,9,10,NORTHERN 17 ...SNOW ADVISORIES 18Z SATURDAY ZONES 1,2,5,15,16,SOUTHERN 17. ID...SNOW ADVISORIES ZONES 24 AND 25. WY...HEAVY SNOW WARNING ZONE 21. && && SANDERS
IDZ024-025-UTZ001>021-WYZ021-011300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT FRI OCT 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY A MOIST SOUTHERLY FLOW ACROSS UTAH WILL BRING AREAS OF SNOW TO THE MOUNTAINS AND HIGHER VALLEYS TODAY. LOCAL AREAS OF HEAVY SNOW ARE POSSIBLE IN THE CENTRAL MOUNTAINS THIS MORNING. STRONG SOUTHWEST WINDS WILL SURFACE AGAIN OVER EXTREME SOUTHERN UTAH AS THE COLD FRONT THAT MOVED THROUGH SOUTHERN UTAH YESTERDAY RETREATS BACK TO THE NORTH DURING THE DAY. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THE COLD UPPER LEVEL TROUGH ALONG THE CALIFORNIA COAST WILL SWEEP EAST ACROSS NORTHERN AND WESTERN UTAH THIS WEEKEND. WIDESPREAD SNOW IS EXPECTED...WITH HEAVY SNOW POSSIBLE IN THE NORTHERN AND CENTRAL MOUNTAINS...AND OVER SOME OF THE HIGHER NORTHERN VALLEYS. A SECOND COLD STORM SYSTEM WILL MOVE INTO NORTHERN AND WESTERN UTAH MIDWEEK. THIS STORM WILL ALSO HAVE THE POTENTIAL FOR HEAVY SNOWFALL AS IT PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
7 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380227, 5380228, 5380229, 5380230, 5380231, 5380232, 5380233.